Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 9:47 AM CDT for Wayne County, Tennessee. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2001, 9:47 AM CDT (14:47 UTC)
- Expired
- Jun 3, 2001, 11:00 AM CDT
- In force
- 73 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 031449
SVRBNA
TNC181-031515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
947 AM CDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 1100 AM CDT
* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTH OF LEXINGTON...MOVING SOUTHEAST
AT 35
TO 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR CLIFTON AT 1015 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL OF 9UP TO QUARTER
SIZE...AND DEADLY LIGHTNING.
$$
JBW
LAT...LON 3561 8844 3544 8851 3503 8762 3542 8759
3551 8794What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 3:00 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT SUN JUN 03 2001 LATEST SURFACE ANALYSIS PLACING DOWNSTREAM LOW IN THE GREAT LAKES REGION...WITH TRAILING COLD FRONT NEARING THE ERN SEABOARD. UPSTREAM LOW WOUND UP OVER DEN REGION...WITH WARM FRONT STRETCHING SE DOWN TO NEW VICINITY. UPSTREAM SURFACE LOW EXPECTED TO MEANDER AND STRENGTHEN IN THE SERN PLAINS REGION...EVENTUALLY DRAGGING WARM FRONT UP INTO THE CWA 00- 06Z. INSTABILITY REMAINS MARGINAL AT BEST THRU 00Z...ALTHOUGH LOW- LEVEL FORCING BECOMING MORE FAVORABLE IN THE LATE AFTERNOON. CURRENTLY EXPECT A TONGUE OF SEMI-DEEP MOISTURE TO PRECEDE THIS BOUNDARY AND FEEL SMALL POPS FROM BNA-W RUNNING IN ZONES STILL WARRANTED. WARM FRONT SHOULD BE STRETCHING ACROSS THE CWA AROUND 06Z. 06- 12Z...INSTABILITY INDICES ETC. ON FCST SOUNDINGS GOING WAY UP ...RESPONDING TO CWA SHIFTING INTO THE WARM SECTOR AIRMASS. WHILE INDICES BECOMING QUITE FAVORABLE...LOW-LEVEL CONVERGENCE AND JET CONTRIBUTIONS SEEMINGLY MUCH MORE FAVORABLE N OF THE AREA IN THE SERN OH VALLEY...NOT TO MENTION GOOD MOISTURE AND THETA-E ADVECTION. CHANCES FOR PRECIP PRETTY GOOD TONIGHT BUT OVERALL...CHANCE FOR WIDESPREAD SEVERE NOT THAT GREAT. LOCALLY SEVERE MORE IN LINE AND WILL EXPECT TO LEAVE CHANCE FOR STRONG THUNDERSTORMS IN ONGOING FCST. WARM FRONT WILL MOVE FURTHER N ON MONDAY...PUSHING FEATURES FOR WIDESPREAD CONVECTION FURTHER OUT OF THE PICTURE. MODELS EVEN HINTING AT SLIGHT DRY SLOTTING SCENARIO AND WITH NO GOOD FORCING IN THE REGION...BELIEVE POPS RUNNING IN CURRENT PACKAGE TOO HIGH. BEST CHANCE ACROSS THE PLATEAU MONDAY...TO THE W OF THERE... SLIGHT POPS SEEMINGLY MORE IN LINEy. BNA 78/65/87/68 2622 CSV 73/61/80/64 1533 07 .BNA...NONE.
In the hours before
Special weather statement, Jun 3, 5:30 AM CDT, 4 hours 17 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 3 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT... THE COLD FRONT THAT PUSHED THROUGH MIDDLE TENNESSEE DURING THE OVERNIGHT HOURS...WILL RETURN AS A WARM FRONT AROUND MIDNIGHT TONIGHT. ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP IN THE WESTERN HALF OF THE MIDSTATE THIS AFTERNOON...THEN INCREASE IN COVERAGE TONIGHT. THE BEST CHANCE FOR RAIN THROUGH EARLY MONDAY MORNING WILL MAINLY BE WEST OF INTERSTATE 65. THE BULK OF THE THUNDERSTORM ACTIVITY TODAY AND TONIGHT WILL RESIDE IN THE CENTRAL PLAINS. HOWEVER...THE WINDS ALOFT WILL TRACK THESE STORMS TOWARD MIDDLE TENNESSEE. FURTHERMORE...STRENGTHENING LOW LEVEL WINDS AND RISING ATMOSPHERIC MOISTURE AND INSTABILITY...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MIDSTATE. SOME OF THE THUNDERSTORMS TONIGHT WILL BE STRONG...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. NO OTHER FORM OF HAZARDOUS WEATHER WILL OCCUR. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEED|ED LATE TONIGHT AND INTO EARLY MONDAY MORNING. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:28 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 32 min |
| Jun 3, 9:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jun 3, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 61 min |
| Jun 3, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 35 min |
| Jun 3, 11:04 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 41 min |
| Jun 3, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 51 min |
| Jun 3, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.